View Full Version : Weaning off anti-depressants...symptoms?
I've been feeling so much better for a couple of months now, so I've reduced my dose of zoloft, slowly weaning to nothing.
I was taking 50mg nightly, for the last four weeks I've had 25mg with no noticeable symptoms.
Earlier in the week I've started only taking 25mg every second night. On the days after NOT taking it, I felt really spinny outy...like if you spin around on the spot and when you stop the world is still spinning and your still.
It's really horrible and I've been freaked out because I have to drive heaps to get to and from work, pick up kids etc.
My plan is to keep doing what I'm doing. I'm not depressed anymore and I'm hoping that this is a symptom that will pass.
Has anyone else had similar experience? If so did it pass quickly? TIA
PS I have a great, supportive gp who agrees that it's time to come off the meds.
If your GP is supportive has he/she given you a plan to help you wean off of them?
Weaning off meds is horrendous but my shrink always comes up with a plan which seems to reduce the symptoms (I have varied between doses a number of times rather than coming off).
The symptom sounds similar to what I have experienced though.
Thats exactly what i experience when i miss a few days.!!
I would maybe chat to your gp about if so you come off them the right way
I found when i got off them ( i was 5months pregnant) i did it over a 3 week period, i had all the symptoms that i had when i started them, headaches, insomnia, dry mouth etc then after about 5 weeks of being off them i felt fine :)
Good luck, its hard to feel normal when your off them for a little while
When I weaned off of lexapro I did it by continuing to split tablets and taking smaller doses, rather than skipping days. it seems to keep the side effects a bit more manageable. I'm not familliar with the zoloft tablets, is is possible to split them down to 12.5 mg?
I agree that your symptoms sound very normal. I've had them too when coming off a/d's.
Chickadee's advice is good too. Might be worth chatting to your Dr.
I am doing exactly the same thing at the moment,
was on 100mg a day and over the last few months have weened it down, currently taking 25mg every 3rd day
I feel very spinny, quite tired and lethargic. They are normal symptoms and do seem to wear off after a few days, (then I adjust my tablet down again),
I have found that I feel worse after taking the tablet for about an hour, then I'm all good again for a day or so
Thanks for all your replies
I am convinced that what I'm feeling is a withdrawal so I've decided to alternate 25mg and 12.5mg each night. I'm hoping that will be easier to adjust to. I'm relieved to hear that others felt the same. I was saying to dp that if I didnt have to DO anything for a week or so, I could just ride out the symptoms, but that's not my reality!!...so I guess it's best to just go slow.
My gp did suggest this very gradual weaning process, I guess I just hoped that because I wasn't feeling depressed, I didn't need to think about any bloody side-effects!
Powered by vBulletin® Version 4.1.9 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.